Alert archive / Hawaii / Gale Warnings in 2013

Gale Warning 4, NWS Honolulu, HI

February 25, 2013

NWS Honolulu, HI issued this gale warning at Feb 25, 2013, 3:35 AM HST. It took effect at Feb 26, 2013, 3:31 AM HST. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 25, 2013, 3:35 AM HST (13:35 UTC)
In effect from
Feb 26, 2013, 3:31 AM HST
Expired
Feb 27, 2013, 3:38 PM HST
In force
36 hr
Issued by
NWS Honolulu, HI

The text

As transmitted, in the capitals the NWS used until 2016.

771 
WHHW70 PHFO 251335
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
335 AM HST MON FEB 25 2013

...STRONG TRADE WINDS AND ROUGH SEAS CONTINUE TO AFFECT ALL
HAWAIIAN WATERS...

.SURFACE HIGH PRESSURE BUILDING FAR NORTH OF THE AREA WILL CAUSE
STRONG AND GUSTY TRADE WINDS WITH ELEVATED AND ROUGH SEAS THROUGH
TUESDAY AFTERNOON.

PHZ119>121-123-124-260245-
/O.CON.PHFO.SC.Y.0066.000000T0000Z-130225T2200Z/
/O.UPG.PHFO.GL.A.0002.130225T2200Z-130227T0400Z/
/O.NEW.PHFO.GL.W.0004.130225T2200Z-130227T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
335 AM HST MON FEB 25 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY...
...GALE WARNING IN EFFECT FROM NOON TODAY TO 6 PM HST TUESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM HST TUESDAY.
A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY.

* WINDS AND SEAS...THROUGH THIS MORNING...EAST WINDS 25 TO 30
  KNOTS AND ROUGH SEAS OF 9 TO 15 FEET. BEGINNING EARLY THIS
  AFTERNOON...EXPECT EAST WINDS UP TO 35 KNOTS AND ROUGH SEAS OF
  12 TO 16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS
WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT
UNTIL THE GALE CONDITIONS END.

A SMALL CRAFT ADVISORY MEANS INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE
HAZARDOUS CONDITIONS.

&&

$$

PHZ110>118-122-260245-
/O.CON.PHFO.SC.Y.0065.000000T0000Z-130227T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS-
335 AM HST MON FEB 25 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY. 


* WINDS AND SEAS...THROUGH EARLY TUESDAY EVENING...NORTHEAST WINDS
  20 TO 30 KNOTS AND ROUGH SEAS OF 9 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE HAZARDOUS CONDITIONS.

&&

$$

HOUSTON
8 follow-up statements
220 
WHHW70 PHFO 252000
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1000 AM HST MON FEB 25 2013

...STRONG TRADE WINDS AND ROUGH SEAS EXPECTED FOR ALL HAWAIIAN
WATERS...

.SURFACE HIGH PRESSURE BUILDING FAR NORTH OF THE AREA WILL CAUSE
STRONG AND GUSTY TRADE WINDS WITH ADVISORY CONDITIONS CONTINUING OVER
THE TRADITIONALLY WINDIER CHANNELS AROUND MAUI COUNTY AND THE BIG
ISLAND THROUGH TUESDAY MORNING...THEN REACHING GALE LEVELS THROUGH
TUESDAY EVENING. CONDITIONS ACROSS THE REST OF THE COASTAL WATERS
ARE EXPECTED TO REACH ADVISORY CRITERIA BY TUESDAY MORNING.

PHZ110>118-122-260900-
/O.CAN.PHFO.SC.Y.0065.000000T0000Z-130227T0400Z/
/O.NEW.PHFO.SC.Y.0067.130226T1600Z-130227T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS-
1000 AM HST MON FEB 25 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM HST TUESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM HST TUESDAY. 

* WINDS AND SEAS...BEGINNING TUESDAY MORNING...NORTHEAST WINDS 25
  TO 30 KNOTS WITH ROUGH SEAS 10 TO 16 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE HAZARDOUS CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ119>121-123-124-260900-
/O.EXT.PHFO.SC.Y.0066.000000T0000Z-130226T1600Z/
/O.EXT.PHFO.GL.W.0004.130226T1600Z-130227T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
1000 AM HST MON FEB 25 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST TUESDAY...
...GALE WARNING NOW IN EFFECT FROM 6 AM TO 6 PM HST TUESDAY...

THE GALE WARNING IS NOW IN EFFECT FROM 6 AM TO 6 PM HST TUESDAY.
THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST TUESDAY.

* WINDS AND SEAS...THROUGH TUESDAY MORNING...NORTH WINDS 25 TO 30
  KNOTS AND ROUGH SEAS 13 TO 16 FEET. 

  BEGINNING TUESDAY MORNING...EAST WINDS UP TO 35 KNOTS. ROUGH
  SEAS 14 TO 16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS
WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT
UNTIL THE GALE CONDITIONS END.

A SMALL CRAFT ADVISORY MEANS INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE HAZARDOUS CONDITIONS.

&&

$$
856 
WHHW70 PHFO 260150
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
350 PM HST MON FEB 25 2013

...STRONG TRADE WINDS AND ROUGH SEAS EXPECTED FOR ALL HAWAIIAN
WATERS...

.A LARGE HIGH PRESSURE SYSTEM FAR NORTH OF THE AREA WILL KEEP
BRINGING STRONG AND GUSTY TRADE WINDS...WITH ADVISORY CONDITIONS OVER
THE TRADITIONALLY WINDIER CHANNELS AROUND MAUI COUNTY AND THE BIG
ISLAND THROUGH TUESDAY MORNING...THEN REACHING GALE LEVELS THROUGH
WEDNESDAY EVENING. CONDITIONS ACROSS THE REST OF THE COASTAL
WATERS ARE EXPECTED TO REACH ADVISORY CRITERIA BY TUESDAY MORNING.

PHZ119>121-123-124-261500-
/O.CON.PHFO.SC.Y.0066.000000T0000Z-130226T1600Z/
/O.EXT.PHFO.GL.W.0004.130226T1600Z-130228T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
350 PM HST MON FEB 25 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
TUESDAY...
...GALE WARNING NOW IN EFFECT FROM 6 AM TUESDAY TO 6 PM HST
WEDNESDAY...

THE GALE WARNING IS NOW IN EFFECT FROM 6 AM TUESDAY TO 6 PM HST
WEDNESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM
HST TUESDAY. 

* WINDS AND SEAS...THROUGH TUESDAY MORNING...NORTH WINDS 25 TO 
  30 KNOTS AND ROUGH SEAS 13 TO 16 FEET. 

  BEGINNING TUESDAY MORNING...EAST WINDS UP TO 35 KNOTS. ROUGH  
  SEAS 14 TO 16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS
WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT
UNTIL THE GALE CONDITIONS END.

A SMALL CRAFT ADVISORY MEANS INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE HAZARDOUS CONDITIONS.

&&

$$

PHZ110>118-122-261500-
/O.EXT.PHFO.SC.Y.0067.130226T1600Z-130228T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS-
350 PM HST MON FEB 25 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM TUESDAY TO 6 PM
HST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 AM TUESDAY TO
6 PM HST WEDNESDAY. 

* WINDS AND SEAS...BEGINNING TUESDAY MORNING...NORTHEAST WINDS 
  25 TO 30 KNOTS WITH ROUGH SEAS 10 TO 16 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE HAZARDOUS CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
461 
WHHW70 PHFO 260509
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
709 PM HST MON FEB 25 2013

...STRONG TRADE WINDS AND ROUGH SEAS EXPECTED FOR ALL HAWAIIAN
WATERS...

.A LARGE HIGH PRESSURE SYSTEM IS BRINGING STRONG AND GUSTY TRADE
WINDS TO THE COASTAL WATERS. WINDIER WATERS AROUND MAUI COUNTY AND THE
BIG ISLAND WILL REACH GALE FORCE WINDS TUESDAY MORNING...AND
REMAIN INTO WEDNESDAY.

PHZ119>121-123-124-261815-
/O.CON.PHFO.SC.Y.0066.000000T0000Z-130226T1600Z/
/O.CON.PHFO.GL.W.0004.130226T1600Z-130228T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
709 PM HST MON FEB 25 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
TUESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 AM TUESDAY TO 6 PM HST
WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 6 AM TUESDAY TO 6 PM HST
WEDNESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM
HST TUESDAY. 

* WINDS AND SEAS...NORTH WINDS 25 TO 30 KNOTS AND ROUGH SEAS 10 TO
  12 FEET. BEGINNING TUESDAY MORNING...EAST WINDS UP TO 35 KNOTS.
  ROUGH SEAS 12 TO 16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS
WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT
UNTIL THE GALE CONDITIONS END.

A SMALL CRAFT ADVISORY MEANS INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE HAZARDOUS CONDITIONS.

&&

$$

PHZ110-112>114-116-117-261815-
/O.EXT.PHFO.SC.Y.0067.130226T0509Z-130228T0400Z/
KAUAI NORTHWEST WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL-
OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
709 PM HST MON FEB 25 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST
WEDNESDAY. 

* WINDS AND SEAS...NORTHEAST WINDS 25 TO 30 KNOTS WITH ROUGH SEAS
  10 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE HAZARDOUS CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ111-115-118-122-261815-
/O.CON.PHFO.SC.Y.0067.130226T1600Z-130228T0400Z/
KAUAI WINDWARD WATERS-OAHU LEEWARD WATERS-
MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS-
709 PM HST MON FEB 25 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO
6 PM HST WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO
6 PM HST WEDNESDAY. 

* WINDS AND SEAS...BEGINNING TUESDAY MORNING...NORTHEAST WINDS 25
  TO 30 KNOTS WITH ROUGH SEAS 10 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE HAZARDOUS CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

MORRISON
732 
WHHW70 PHFO 261331
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
331 AM HST TUE FEB 26 2013

...STRONG TRADE WINDS AND ROUGH SEAS EXPECTED FOR ALL HAWAIIAN
WATERS...

.A LARGE HIGH PRESSURE SYSTEM IS BRINGING STRONG AND GUSTY TRADE
WINDS TO THE COASTAL WATERS. WINDIER WATERS AROUND MAUI COUNTY
AND THE BIG ISLAND WILL SEE GALE FORCE WINDS THIS MORNING...WHICH
WILL REMAIN INTO WEDNESDAY AFTERNOON.

PHZ119>121-123-124-270245-
/O.CAN.PHFO.SC.Y.0066.000000T0000Z-130226T1600Z/
/O.EXT.PHFO.GL.W.0004.130226T1331Z-130228T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
331 AM HST TUE FEB 26 2013

...GALE WARNING NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. THE GALE WARNING IS NOW IN EFFECT UNTIL 6 PM HST
WEDNESDAY. 

* WINDS AND SEAS...NORTHEAST TO EAST WINDS UP TO 35 KNOTS. ROUGH
  SEAS 12 TO 16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE
PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE
CONDITIONS END.

&&

$$

PHZ111-115-118-122-270245-
/O.EXT.PHFO.SC.Y.0067.130226T1331Z-130228T0400Z/
KAUAI WINDWARD WATERS-OAHU LEEWARD WATERS-
MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS-
331 AM HST TUE FEB 26 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST
WEDNESDAY. 

* WINDS AND SEAS...NORTHEAST TO EAST WINDS 25 TO 30 KNOTS WITH
  ROUGH SEAS 10 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE HAZARDOUS CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ110-112>114-116-117-270245-
/O.CON.PHFO.SC.Y.0067.000000T0000Z-130228T0400Z/
KAUAI NORTHWEST WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL-
OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
331 AM HST TUE FEB 26 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY. 

* WINDS AND SEAS...NORTHEAST TO EAST WINDS 25 TO 30 KNOTS WITH
  ROUGH SEAS 10 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE HAZARDOUS CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
649 
WHHW70 PHFO 270132
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
332 PM HST TUE FEB 26 2013

...STRONG TRADE WINDS AND ROUGH SEAS EXPECTED FOR ALL HAWAIIAN
WATERS...

.A LARGE HIGH PRESSURE SYSTEM WILL CONTINUE TO BRING STRONG AND
GUSTY TRADE WINDS TO THE COASTAL WATERS. WINDIER WATERS AROUND
MAUI COUNTY AND THE BIG ISLAND WILL SEE GALE FORCE WINDS THROUGH
WEDNESDAY AFTERNOON.

PHZ119>121-123-124-271445-
/O.CON.PHFO.GL.W.0004.000000T0000Z-130228T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
332 PM HST TUE FEB 26 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. 

* WINDS AND SEAS...NORTHEAST TO EAST WINDS TO 35 KNOTS. ROUGH SEAS
  TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE
PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE
CONDITIONS END.

&&

$$

PHZ110>118-122-271445-
/O.CON.PHFO.SC.Y.0067.000000T0000Z-130228T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS-
332 PM HST TUE FEB 26 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY. 

* WINDS AND SEAS...NORTHEAST TO EAST WINDS 25 TO 30 KNOTS. ROUGH
  SEAS TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE HAZARDOUS CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$


BRAVENDER
089 
WHHW70 PHFO 270730
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
930 PM HST TUE FEB 26 2013

...STRONG TRADE WINDS AND ROUGH SEAS EXPECTED FOR ALL HAWAIIAN
WATERS...

.A LARGE HIGH PRESSURE SYSTEM WILL CONTINUE TO BRING STRONG AND
GUSTY TRADE WINDS TO THE COASTAL WATERS. WINDIER WATERS AROUND
MAUI COUNTY AND THE BIG ISLAND WILL SEE GALE FORCE WINDS THROUGH
WEDNESDAY AFTERNOON.

PHZ119>121-123-124-272030-
/O.CON.PHFO.GL.W.0004.000000T0000Z-130228T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
930 PM HST TUE FEB 26 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. 

* WINDS AND SEAS...THROUGH EARLY WEDNESDAY EVENING...EAST WINDS UP
  TO 35 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 12 TO 18 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
APPROPRIATE EXPERIENCE AND EQUIPMENT. MARINERS WITHOUT THE PROPER
VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE
CONDITIONS END.

&&

$$

PHZ110>118-122-272030-
/O.CON.PHFO.SC.Y.0067.000000T0000Z-130228T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS-
930 PM HST TUE FEB 26 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY. 

* WINDS AND SEAS...THROUGH EARLY WEDNESDAY EVENING...NORTHEAST
  WINDS 25 TO 30 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 8 TO 18
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE HAZARDOUS CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
769 
WHHW70 PHFO 271336
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
336 AM HST WED FEB 27 2013

...STRONG TRADE WINDS AND ROUGH SEAS EXPECTED FOR ALL HAWAIIAN
WATERS...

.PERSISTENT HIGH PRESSURE WILL KEEP TRADE WINDS STRONG AND GUSTY
OVER THE COASTAL WATERS INTO THIS WEEKEND. WINDIER WATERS AROUND
MAUI COUNTY AND THE BIG ISLAND WILL SEE GALE FORCE WINDS THROUGH
THIS AFTERNOON.

PHZ119>121-123-124-280245-
/O.CON.PHFO.GL.W.0004.000000T0000Z-130228T0400Z/
/O.EXB.PHFO.SC.Y.0067.130228T0400Z-130303T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
336 AM HST WED FEB 27 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
HST SATURDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST
SATURDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* WINDS AND SEAS...THROUGH EARLY THIS EVENING...NORTHEAST WINDS UP
  TO 35 KNOTS...WITH GUSTS UP TO 45 KNOTS AND ROUGH SEAS OF 12 TO
  18 FEET. BEGINNING EARLY THIS EVENING...EAST WINDS UP TO 30 KNOTS
  WITH HIGHER GUSTS AND ROUGH SEAS OF 10 TO 17 FEET. THE LARGEST
  WAVES ARE EXPECTED TO BEGIN EARLY FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS THAT WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
APPROPRIATE EXPERIENCE AND EQUIPMENT. MARINERS WITHOUT THE PROPER
VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE
CONDITIONS END.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PHZ110>118-122-280245-
/O.EXT.PHFO.SC.Y.0067.000000T0000Z-130303T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS-
336 AM HST WED FEB 27 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST
SATURDAY. 

* WINDS AND SEAS...THROUGH EARLY SATURDAY EVENING...NORTHEAST
  WINDS 25 TO 30 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 8 TO 18
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
243 
WHHW70 PHFO 280138
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
338 PM HST WED FEB 27 2013

...STRONG TRADE WINDS AND ROUGH SEAS EXPECTED FOR ALL HAWAIIAN
WATERS...

.PERSISTENT HIGH PRESSURE WILL KEEP TRADE WINDS STRONG AND GUSTY
OVER THE COASTAL WATERS INTO THIS WEEKEND. 

PHZ119>121-123-124-281445-
/O.CAN.PHFO.GL.W.0004.000000T0000Z-130228T0400Z/
/O.EXT.PHFO.SC.Y.0067.130228T0138Z-130303T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
338 PM HST WED FEB 27 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE GALE
WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST
SATURDAY. 

* WINDS AND SEAS...THROUGH EARLY SATURDAY EVENING...EAST WINDS UP
  TO 30 KNOTS WITH HIGHER GUSTS. ROUGH SEAS 10 TO 17 FEET. THE
  LARGEST WAVES ARE EXPECTED TO BEGIN EARLY FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ110>118-122-281445-
/O.CON.PHFO.SC.Y.0067.000000T0000Z-130303T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS-
338 PM HST WED FEB 27 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY.

* WINDS AND SEAS...THROUGH EARLY SATURDAY EVENING...EAST WINDS UP
  TO 30 KNOTS WITH HIGHER GUSTS. ROUGH SEAS 10 TO 17 FEET. THE
  LARGEST WAVES ARE EXPECTED TO BEGIN EARLY FRIDAY AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Feb 24, 8:32 PM HST, 7 hours 3 minutes earlier.

Area forecast discussion, Feb 24, 8:32 PM HST, 7 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
832 PM HST SUN FEB 24 2013

.SYNOPSIS...
BREEZY TRADE WINDS ARE IN STORE THIS WEEK WITH RAINFALL FOCUSED OVER
WINDWARD AREAS. THE STRONG TRADES WILL PUSH SOME BRIEF SHOWERS OVER
LEEWARD LOCATIONS OF THE SMALLER ISLANDS. SHOWERS WILL DIMINISH
TUESDAY AND REMAIN ON THE DRY SIDE INTO THURSDAY BEFORE INCREASING
AGAIN FRIDAY AND OVER THE WEEKEND.

&&

.DISCUSSION...
A DRYING TREND CONTINUES OVER THE STATE TONIGHT AS AN UPPER LEVEL
TROUGH PUSHES FARTHER EAST OF THE BIG ISLAND...AND AN UPPER RIDGE
BRINGS A STABLE ATMOSPHERE IN FROM THE WEST. UPPER AIR SOUNDING
FROM LIHUE AND HILO BOTH SHOW A WARMING TREND IN THE MID AND UPPER
ATMOSPHERE...AND THIS TREND WILL CONTINUE AS THE RIDGE STRENGTHENS
OVER THE ISLANDS. LOOKING UPSTREAM OF THE STATE...SOME POCKETS OF
MOISTURE WILL BRING WINDWARD SHOWERS THROUGH MONDAY NIGHT.
TUESDAY...BOTH THE GFS AND ECMWF DRY OUT THE INCOMING MOISTURE AND
BELOW NORMAL RAINFALL ARE EXPECTED THROUGH THURSDAY. MOISTURE
LEVELS PICK UP AGAIN FRIDAY WITH WINDWARD SHOWERS INCREASING.

THE THREAT OF SNOW ON THE BIG ISLAND SUMMITS APPEARS TO BE OVER...
BUT THERE IS STILL A CHANCE OF ICE ON THE ROADS THROUGH TOMORROW
NOON DUE TO FREEZING DRIZZLE.

WIND SPEEDS WILL INCREASE A NOTCH AS THE ATMOSPHERE STABILIZES
TONIGHT AND MONDAY. THE RIDGE WILL PROVIDE SINKING MOTION ALOFT
WHICH IN TURN WILL CREATE A STRONG INVERSION OVER THE STATE. THE
INVERSION WILL SQUEEZE THE LOW-LEVEL WINDS AND ACCELERATE WINDS
THROUGH THE ISLAND TERRAIN. GALE FORCE WINDS ARE EXPECTED OVER THE
WINDIER COASTAL WATERS MONDAY AFTERNOON...AND A WIND ADVISORY HAS
BEEN POSTED FOR WINDY AREAS ON THE BIG ISLAND. THE ADVISORY MAY
EXPAND TO AREAS IN MAUI COUNTY AS THE WINDS INCREASE.

&&

.AVIATION...
AIRMET TANGO REMAINS IN EFFECT FOR LOW LEVEL TURBULENCE DOWNWIND OF
THE MOUNTAINS OVER ALL ISLES. AIRMET TANGO ALSO INCLUDES STRONG
SURFACE WIND SPEEDS OF 30 KT AROUND THE BIG ISLAND.

AIRMET SIERRA FOR TEMPORARY MOUNTAIN OBSCURATION IN WINDWARD
SECTIONS OF THE BIG ISLAND WILL LIKELY BE DISCONTINUED AT MIDNIGHT.

ALL TERMINALS WILL BE VFR...WITH ONLY BRIEF MVFR CONDITIONS POSSIBLE
AT HILO AND LIHUE THROUGH THE NIGHTTIME HOURS.

&&

.MARINE...
A GALE WATCH HAS BEEN ISSUED FOR THE WINDY AREAS AROUND THE BIG
ISLAND AND MAUI. A SMALL CRAFT ADVISORY...SCA...REMAINS IN EFFECT
THROUGH TUESDAY EVENING ELSEWHERE OVER THE COASTAL WATERS FOR STRONG
TRADE WINDS AND ROUGH SEAS. THE SCA IS LIKELY TO CONTINUE THROUGH
MUCH OF THE WEEK.

THE STRONG TRADE WINDS WILL CONTINUE TO PRODUCE ADVISORY LEVEL SURF
ALONG EAST FACING SHORES THROUGH MUCH OF THE WEEK. SURF ALONG OTHER
SHORES WILL REMAIN BELOW ADVISORY LEVELS THROUGH MID-WEEK. A NEW
NORTHWEST SWELL ARRIVING WEDNESDAY NIGHT IS LIKELY TO BOOST SURF
ABOVE THE ADVISORY THRESHOLD ON NORTH AND WEST FACING SHORES ON
THURSDAY.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY UNTIL 6 PM HST TUESDAY FOR KAUAI WINDWARD-
OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-MAUI WINDWARD WEST-WINDWARD
HALEAKALA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST.

WIND ADVISORY UNTIL 6 PM HST TUESDAY FOR SOUTH BIG ISLAND-BIG
ISLAND NORTH AND EAST-KOHALA.

WINTER WEATHER ADVISORY UNTIL NOON HST MONDAY FOR BIG ISLAND
SUMMITS.

GALE WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON FOR
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND
LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS.

SMALL CRAFT ADVISORY UNTIL NOON HST MONDAY FOR MAALAEA BAY-
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG
ISLAND SOUTHEAST WATERS.

SMALL CRAFT ADVISORY UNTIL 6 PM HST TUESDAY FOR KAUAI NORTHWEST
WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL-
OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI
COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-BIG ISLAND
WINDWARD WATERS.

&&

MORRISON

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 3:36 PM HSTWind AdvisoryHFOHawaii, Kalawao24 hr
Feb 24, 3:45 PM HSTGale WatchHFO12 hr
Feb 25, 7:31 AM HSTHigh Wind WatchHFOHawaii20 hr
Feb 25, 10:00 AM HSTSmall Craft AdvisoryHFO9 days
Feb 25, 10:40 AM HSTWind AdvisoryHFOHawaii, Kalawao61 hr

Nearby

Gale Warnings in Hawaii, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.